Alert archive / Missouri / Special Weather Statements in 2021
Special Weather Statement, NWS Springfield, MO
NWS Springfield, MO issued this special weather statement at Jul 10, 2021, 9:14 PM CDT for Douglas County, Missouri. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2021, 9:14 PM CDT (02:14 UTC)
- Expired
- Jul 10, 2021, 10:00 PM CDT
- In force
- 46 min
- Issued by
- NWS Springfield, MO
County Douglas County, MO
The radar
The Springfield radar (KSGF), 104 km from the middle of the area, began a volume at 02:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.2 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2329 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 756 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 193 m²/s²
- 0-3 km storm-relative helicity
- 261 m²/s²
- Significant tornado parameter
- 2.0
- Supercell composite
- 11.8
The text
As transmitted.
738
WWUS83 KSGF 110214
SPSSGF
Special Weather Statement
National Weather Service Springfield MO
914 PM CDT Sat Jul 10 2021
MOZ096-110300-
Douglas MO-
914 PM CDT Sat Jul 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN DOUGLAS COUNTY UNTIL 1000
PM CDT...
At 914 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles east of Ava, moving east at 30 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Drury... Vanzant...
Brushyknob... Gentryville...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central and southwestern Missouri.
LAT...LON 3688 9254 3703 9251 3706 9214 3705 9209
3679 9210 3679 9215
TIME...MOT...LOC 0214Z 276DEG 28KT 3695 9247
$$
WiseWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at Jul 10, 6:13 PM CDT, 3 hours 1 minute earlier.
Area forecast discussion, Jul 10, 6:13 PM CDT, 3 hours 1 minute before
Area Forecast Discussion National Weather Service Springfield MO 613 PM CDT Sat Jul 10 2021 .SHORT TERM...(This evening through Sunday) Issued at 245 PM CDT Sat Jul 10 2021 Sfc low near the IA/IL/MO border with a trailing cold front extending back to the west through west central MO into east central KS will begin to shift to the southeast over the next few hours. MCV that brought an earlier round of convection to our area has stabilized some of the area (central MO) but daytime heating is recharging the atmosphere farther to the west with mlcapes values of 2500-3000+ j/kg over eastern KS/western MO. With sfc heating/high dew points, any convective inhibition is expected to gradually erode this afternoon. Should see convection re-fire along the boundary/sfc front toward 20-22z. 0-6km bulk shear of around 40 kts will support supercells and large hail and a brief tornado risk over southeast KS with initial development. As cold pools organize, storms are expected to develop into bowing segments/lines as they drop sse through our area. Best chances for severe storms will be over the southwest half of the cwfa which will have stronger instability, but can't rule it out later farther east as temperatures recover. Strongest storms should move south of the area this evening although some scattered storms will remain possible with an upper level low moving through the area. Sunday will be a cool/cloudy/showery day but with little instability the chances for severe storms looks low/nil. .LONG TERM...(Monday through Saturday) Issued at 245 PM CDT Sat Jul 10 2021 Monday: The upper low/trough axis will remain over the area Monday with cool weather. Can't rule out some afternoon showers over the eastern cwfa. Tuesday: Will see a warming trend as the upper trough finally shifts east. Wednesday-Thursday: Another shortwave moving through the northern Plains and Midwest will support a sfc cold front that will sag southeast into the area and stall over IL/MO/KS as a west-east boundary by late Thu/Thu night. Will see increased chances for storms during this time. Friday-Saturday: Weak zonal flow aloft in the wake of the shortwave and left over frontal boundary will support pulse type convection, typical July weather. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 609 PM CDT Sat Jul 10 2021 Area of most intense convection was located southwest of the forecast area and is expected to remain southwest of the area. Additional convection will affect the JLN/SGF/BBG terminals between 00z and 04z this evening. Will likely see MVFR/IFR within the convection. Some lower ceilings possible overnight in the MVFR and possibly IFR. Scattered showers and storms possible on Sunday with the upper low. Winds will swing around to the northwest behind the front tonight. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...DSA LONG TERM...DSA AVIATION...Lindenberg
Hazardous weather outlook, Jul 10, 8:18 PM CDT, 56 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 818 PM CDT Sat Jul 10 2021 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-120130- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 818 PM CDT Sat Jul 10 2021 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Elevated flooding risk. Significant lightning risk. DISCUSSION... Strong to severe thunderstorms will continue to be possible over southern Missouri through the evening. Hail to the size of quarters and damaging wind gusts up to 60 mph will be possible with the strongest storms. Locally heavy rainfall and flash flooding will be possible this evening, especially in the more flood prone areas of the Ozarks. Widespread flooding is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Isolated thunderstorms will be possible on a daily basis through early next week. Heat index values will rise back into the upper 90s by the middle of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Lindenberg
In the hours before
Special weather statement, Jul 10, 8:13 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Springfield MO
813 PM CDT Sat Jul 10 2021
MOZ082-097-110200-
Howell MO-Texas MO-
813 PM CDT Sat Jul 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HOWELL AND SOUTHEASTERN
TEXAS COUNTIES UNTIL 900 PM CDT...
At 813 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles northeast of Mountain Grove to near
Cabool to 7 miles northwest of Willow Springs. Movement was southeast
at 40 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Mountain View... Willow Springs...
Cabool... Summersville...
Peace Valley... White Church...
Clear Springs... Arroll...
Solo... Pine Crest...
Simmons... Elk Creek...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central and southwestern Missouri.
LAT...LON 3697 9209 3705 9209 3706 9215 3714 9210
3725 9209 3723 9165 3679 9166
TIME...MOT...LOC 0113Z 301DEG 35KT 3721 9210 3713 9204 3711 9203 3706
9207
WiseLocal storm report, Jul 10, 8:25 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
825 PM CDT SAT JUL 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM HEAVY RAIN NIANGUA 37.38N 92.83W
07/10/2021 M2.73 INCH WEBSTER MO PUBLIC
2.73 INCHES OF RAIN RECEIVED BETWEEN
6:45-8:15 PM.
&&
MDULocal storm report, Jul 10, 8:30 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
830 PM CDT SAT JUL 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 PM TSTM WND GST CABOOL 37.12N 92.11W
07/10/2021 M54 MPH TEXAS MO BROADCAST MEDIA
MEASURED AT KZGM.
&&
MDUSpecial weather statement, Jul 10, 8:45 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Springfield MO
845 PM CDT Sat Jul 10 2021
MOZ055-056-110230-
Benton MO-Morgan MO-
845 PM CDT Sat Jul 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BENTON AND
SOUTHWESTERN MORGAN COUNTIES UNTIL 930 PM CDT...
At 844 PM CDT, Doppler radar was tracking a strong thunderstorm over
Cole Camp, or 15 miles south of Sedalia, moving southeast at 35 mph.
Dime sized hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Versailles... Cole Camp...
Stover... Crockerville...
Mora...
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
central Missouri.
LAT...LON 3843 9276 3822 9297 3845 9333 3854 9326
3853 9307 3854 9307
TIME...MOT...LOC 0144Z 303DEG 31KT 3848 9319
WiseLocal storm report, Jul 10, 8:59 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
859 PM CDT SAT JUL 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0737 PM TSTM WND DMG GROVESPRING 37.40N 92.60W
07/10/2021 WRIGHT MO PUBLIC
TREES DOWN NEAR HIGHWAY.
0758 PM TSTM WND DMG 4 ENE MOUNTAIN GROVE 37.16N 92.19W
07/10/2021 TEXAS MO PUBLIC
TREES DOWN ON HIGHWAY MM.
&&Special weather statement, Jul 10, 9:14 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Springfield MO
914 PM CDT Sat Jul 10 2021
MOZ096-110300-
Douglas MO-
914 PM CDT Sat Jul 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN DOUGLAS COUNTY UNTIL 1000
PM CDT...
At 914 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles east of Ava, moving east at 30 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Drury... Vanzant...
Brushyknob... Gentryville...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central and southwestern Missouri.
LAT...LON 3688 9254 3703 9251 3706 9214 3705 9209
3679 9210 3679 9215
TIME...MOT...LOC 0214Z 276DEG 28KT 3695 9247
WiseThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 7:14 PM CDT | Special Weather Statement | SGF | Wright | 46 min |
| Jul 10, 7:18 PM CDT | Severe Thunderstorm Warning | SGF | Texas, Wright | 57 min |
| Jul 10, 7:24 PM CDT | Areal Flood Advisory | SGF | Dade | 4 hr |
| Jul 10, 7:33 PM CDT | Flash Flood Warning | SGF | Dallas, Laclede, Webster, Wright | 6 hr |
| Jul 10, 8:13 PM CDT | Special Weather Statement | SGF | Howell | 47 min |
| Jul 10, 8:16 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Texas | 44 min |
| Jul 10, 8:39 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon, Shannon, Texas | 66 min |
| Jul 10, 8:45 PM CDT | Special Weather Statement | SGF | Morgan | 45 min |
| Jul 10, 10:29 PM CDT | Special Weather Statement | SGF | St. Clair, Vernon | 61 min |
| Jul 10, 11:14 PM CDT | Special Weather Statement | SGF | Hickory | 46 min |
| Jul 10, 11:32 PM CDT | Special Weather Statement | SGF | Barton | 43 min |
| Jul 10, 11:49 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper | 41 min |
| Jul 11, 12:13 PM CDT | River Flood Warning | SGF | Vernon | 59 hr |
Nearby
Special Weather Statements in Missouri, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.